Too Much Experience with Epilepsy
- Reaction score
I've been told by my neurologist and also my family Doctor that, If I should happen to catch a cold or the flu , Since I'm on medication for my EP, I should not take any over the counter medications, especially the ones that contain DECONGESTANT and/or ANTIHISTIMINE as they can cause internal bleeding or even massive nose bleeds.
When they mix with the other meds that I'm on, (dilantin and pheonobarb) they can also trigger a seizure.
The only safe medication that I could take if abolutely necessary is Tylonol.
I found out the hard way. One day with out thinking, I took an extra strength Advil for a headache. A few minutes later, my nose started to bleed massively and uncontrollably.
A few days later I had a Dr's appt. for a different matter and I happened to mention the nose bleed incident and the Dr. said that under no circumstances am I to take that and was very suprised that I didn't bleed out through my stomach (I also have Ulcerative Colitis) as it causes a reaction with my other meds and it causes thinning of the stomach walls and arteries.